Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

August 9, 2012Pasco County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2012, 5:42 PM EDT for Pasco County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 5:42 PM EDT (21:42 UTC)
Expired
Aug 9, 2012, 6:30 PM EDT
In force
48 min
Issued by
NWS Tampa Bay, FL

County Pasco County, FL

The radar

The Tampa radar (KTBW), 77 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS82 KTBW 092142
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT THU AUG 9 2012

FLZ048-049-092230-
HERNANDO-PASCO-
542 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HERNANDO AND
WESTERN PASCO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 6 MILES EAST OF MOON LAKE ESTATES...OR 11 MILES SOUTH OF
SPRING HILL...MOVING NORTH AT 5 MPH...WILL AFFECT MOON LAKE
ESTATES...LAND O LAKES...GARDEN GROVE AND HERNANDO COUNTY AIRPORT...
UNTIL 630 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS 
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT 
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN 
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE 
BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2852 8259 2846 8232 2820 8243 2824 8263
TIME...MOT...LOC 2141Z 193DEG 5KT 2831 8250

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:53 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 9, 1:53 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
153 PM EDT THU AUG 9 2012

.SHORT TERM (TONIGHT-SATURDAY)...
AN UPPER TROUGH WILL SETTLE INTO NORTHERN FLORIDA FOR FRIDAY AND
SATURDAY AS SOME WEAK UPPER ENERGY FROM A TROPICAL WAVE MOVES INTO
SOUTHERN FLORIDA FROM THE SOUTHEAST. HIGH PRESSURE WILL RIDGE
ACROSS THE AREA AT THE SURFACE THROUGH THE PERIOD AS A WEAK
TROPICAL WAVE MOVES TO OVER THE STATE BY EARLY SATURDAY AND A
BOUNDARY THAT HAS BEEN STALLED ACROSS NORTHERN FLORIDA STARTS TO
SETTLE SOUTH INTO THE NORTHERN ZONES. THESE FEATURES WILL BRING
INCREASED MOISTURE AND ENERGY ACROSS THE AREA FOR THE WEEKEND AND
WILL ALLOW FOR HIGHER RAIN CHANCES. HAVE 40-50 PERCENT CHANCES
EACH AFTERNOON AND EVENING WITH THE ACTIVITY MAINLY FIRING ALONG
SEABREEZE AND OUTFLOW BOUNDARIES. TEMPERATURES WILL BE CLOSER TO
NORMAL WITH HIGHS IN THE UPPER 80S COASTAL TO LOWER 90S
INLAND...AND LOWS IN THE LOWER 70S INLAND TO THE MID-UPPER 70S
COASTAL.

.LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
THE UPPER PATTERN CHANGES VERY LITTLE THROUGH WEDNESDAY WITH
GENERAL TROUGHING IN THE EAST AND A RIDGE OVER THE WEST OR CENTRAL
PORTION OF THE COUNTRY. THE GFS AND ECMWF SUGGEST THAT THE TROUGH
WILL MOVE EASTWARD INTO THE ATLANTIC ON WEDNESDAY...BUT THE
SURFACE PATTERN REMAINS SIMILAR WITH HIGH PRESSURE SETTLED OVER
THE FLORIDA PENINSULA. THIS WILL ALLOW THE SEA BREEZE TO PENETRATE
WELL INLAND TO THE NORTH OF TAMPA BAY BUT REMAIN NEAR THE GULF
COAST TO THE SOUTH AROUND THE FORT MYERS AREA. BEST RAIN CHANCES
WILL BE FROM POLK COUNTY SOUTH AND SOUTHWESTWARD TO LEE COUNTY
EACH AFTERNOON.

&&

.AVIATION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF
INTERIOR AND SOUTHERN TERMINALS THIS AFTERNOON. HIGHEST
PROBABILITIES ARE EXPECTED AT KPGD...KRSW...KFMY WHERE TEMPORARY
MVFR VSBYS WILL BE MENTIONED IN TSRA BETWEEN 20/21Z AND 24Z. MORE
ISOLATED CONVECTION IS EXPECTED AT KLAL...SO WILL KEEP VCTS IN THE
FORECAST HERE. AT ALL OTHER TERMINALS NO THUNDERSTORMS ARE
EXPECTED. CONVECTION WILL WIND DOWN QUICKLY THIS EVENING...WITH
VFR CONDITIONS THEN EXPECTED AT THE TERMINALS THROUGH 18Z FRIDAY.

&&

.MARINE...
HIGH PRESSURE WILL RIDGE ACROSS THE CENTRAL WATERS THROUGH MUCH OF
THE PERIOD KEEPING WINDS GENERALLY 10 KNOTS OR LESS. A TROPICAL
WAVE WILL BE MOVING OVER THE PENINSULA OVER THE WEEKEND INCREASING
RAIN CHANCES.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  77  91 /  10  30  20  40
FMY  76  93  75  92 /  20  40  20  50
GIF  75  94  75  93 /  20  30  20  40
SRQ  75  92  75  90 /  10  30  20  40
BKV  72  93  72  92 /  10  30  20  40
SPG  80  92  79  90 /  10  30  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM...JILLSON
AVIATION...21/JELSEMA
Hazardous weather outlook, Aug 9, 5:02 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 AM EDT THU AUG 9 2012

FLZ039-042-043-048>052-055>057-060>062-065-092100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
502 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORM ACTIVITY SHOULD BE BELOW NORMAL FOR THIS TIME OF YEAR
TODAY. STORMS THAT DO DEVELOP WILL BE MAINLY EAST OF I-75 FROM THE
TAMPA AREA NORTH AND ALONG I-75 FROM PUNTA GORDA SOUTH THROUGH
FORT MYERS. THE PRIMARY THREAT WILL BE FREQUENT AND DEADLY CLOUD
TO GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH.

...EXCESSIVE HEAT IMPACT...
TEMPERATURES WILL CLIMB TO THE LOWER AND MIDDLE 90S TODAY WITH DEW
POINTS IN THE MIDDLE 70S. THIS WILL RESULT IN HEAT INDICES BETWEEN
100 AND 106 DEGREES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
MOISTURE WILL SLOWLY INCREASE OVER THE NEXT COUPLE OF DAYS WHICH
WILL BRING RAIN CHANCES BACK TO NEAR NORMAL. SOME THUNDERSTORMS
MAY CONTAIN GUSTY WINDS EACH AFTERNOON...BUT SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

...EXCESSIVE HEAT IMPACT...
IT WILL REMAIN HOT AND HUMID WITH HEAT INDICES NEAR OR ABOVE 100
DEGREES EACH AFTERNOON THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Aug 9, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT THU AUG 9 2012

FLZ048-049-092230-
HERNANDO-PASCO-
542 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HERNANDO AND
WESTERN PASCO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 6 MILES EAST OF MOON LAKE ESTATES...OR 11 MILES SOUTH OF
SPRING HILL...MOVING NORTH AT 5 MPH...WILL AFFECT MOON LAKE
ESTATES...LAND O LAKES...GARDEN GROVE AND HERNANDO COUNTY AIRPORT...
UNTIL 630 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2852 8259 2846 8232 2820 8243 2824 8263
TIME...MOT...LOC 2141Z 193DEG 5KT 2831 8250

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:48 PM EDTSpecial Weather StatementTBWPolk42 min
Aug 8, 9:18 PM EDTSpecial Weather StatementTBWHighlands42 min
Aug 8, 9:27 PM EDTAreal Flood AdvisoryTBWPolk63 min
Aug 9, 5:49 PM EDTAreal Flood AdvisoryTBWPasco56 min
Aug 9, 6:18 PM EDTSpecial Weather StatementTBWLee42 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.